Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 215, NWS Charleston, WV

July 3, 20114 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jul 3, 2011, 6:16 PM EDT for 4 counties in West Virginia. It was in force for 44 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2011, 6:16 PM EDT (22:16 UTC)
Expired
Jul 3, 2011, 7:00 PM EDT
In force
44 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Barbour County, WV, Lewis County, WV, Randolph County, WV, Upshur County, WV

The radar

The Charleston,WV radar (KRLX), 153 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 6:20 PM EDTHAIL 1Weston, WV
Jul 3, 6:20 PM EDTHAIL 1.25Weston, WV
Jul 3, 6:46 PM EDTTSTM WND DMGElkins, WVTREES DOWN ON CHENOWETH CREEK ROAD
Jul 3, 6:50 PM EDTHAIL 1Tallmansville, WV

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 10.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 568 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
568 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
1090 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

018 
WUUS51 KRLX 032216
SVRRLX
WVC001-041-083-097-032300-
/O.NEW.KRLX.SV.W.0215.110703T2216Z-110703T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
616 PM EDT SUN JUL 3 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL BARBOUR COUNTY IN WEST VIRGINIA...
  EAST CENTRAL LEWIS COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF WESTON...
  CENTRAL RANDOLPH COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF ELKINS...
  CENTRAL UPSHUR COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF BUCKHANNON...

* UNTIL 700 PM EDT

* AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WESTON...AND MOVING SOUTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HORNER...LORENTZ...FRENCH CREEK...OVERHILL...TALLMANSVILLE...
  ALTON...ELLAMORE...JUNIOR AND COALTON..

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
94 AND 103.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3904 8012 3894 7983 3870 8002 3902 8054
      3909 8047
TIME...MOT...LOC 2216Z 300DEG 26KT 3902 8043

$$

25
2 follow-up statements
351 
WWUS51 KRLX 032244
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
644 PM EDT SUN JUL 3 2011

WVC041-032254-
/O.CAN.KRLX.SV.W.0215.000000T0000Z-110703T2300Z/
LEWIS WV-
644 PM EDT SUN JUL 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LEWIS COUNTY IS
CANCELLED...

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
94 AND 103.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3900 8026 3900 7999 3894 7983 3870 8002
      3890 8035
TIME...MOT...LOC 2244Z 300DEG 26KT 3892 8020

$$

WVC001-083-097-032300-
/O.CON.KRLX.SV.W.0215.000000T0000Z-110703T2300Z/
RANDOLPH WV-BARBOUR WV-UPSHUR WV-
644 PM EDT SUN JUL 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CENTRAL UPSHUR...SOUTH CENTRAL BARBOUR AND CENTRAL RANDOLPH
COUNTIES...

AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR TALLMANSVILLE...OR NEAR BUCKHANNON...MOVING SOUTHEAST AT
20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
ELLAMORE...JUNIOR...AND COALTON

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3900 8026 3900 7999 3894 7983 3870 8002
      3890 8035
TIME...MOT...LOC 2244Z 300DEG 26KT 3892 8020

$$

25
253 
WWUS51 KRLX 032301
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
701 PM EDT SUN JUL 3 2011

WVC001-083-097-032311-
/O.EXP.KRLX.SV.W.0215.000000T0000Z-110703T2300Z/
RANDOLPH WV-BARBOUR WV-UPSHUR WV-
701 PM EDT SUN JUL 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL UPSHUR...SOUTH CENTRAL
BARBOUR AND CENTRAL RANDOLPH COUNTIES HAS EXPIRED...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE 
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS 
AND PEA SIZE HAIL ARE STILL POSSIBLE.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3900 8026 3900 7999 3894 7983 3870 8002
      3890 8035
TIME...MOT...LOC 2244Z 300DEG 26KT 3892 8020

$$

25

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 4:49 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Jul 3, 4:49 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
449 PM EDT SUN JUL 3 2011

.SYNOPSIS...
COLD FRONT SLOWLY SAGS SOUTH INTO THE AREA TONIGHT...AND LINGERS
IN THE SOUTH MONDAY. WEAK HIGH PRESSURE PREVAILS TUESDAY AND WEDNESDAY.
ANOTHER COLD FRONT BRINGS CHANCES FOR PRECIPITATION THURSDAY.

&&

.NEAR TERM /THROUGH MONDAY/...
MESOSCALE UPDATE...
SENT OUT A QUICK UPDATE ACCOUNTING FOR BKN CONVECTIVE LINE ALONG
OH RVR...JUST NORTH OF PKB AREA. THIS IS IN RESPONSE TO A WEAK
BAROCLINIC ZONE...MORE OR LESS A WIND SHIFT AT THIS
POINT...PROVIDING FOR CONVERGENCE NEEDED FOR LIFT. GREATEST
COVERAGE IS ACROSS AFOREMENTIONED AREAS ALONG DECENT THETA E
GRADIENT AND WHERE SFC BASED CAPE IS GREATEST. INSERTED SOME CAT
POPS ACROSS WASHINGTON COUNTY AND ACROSS NORTHERN LOWLANDS INTO
LATE THIS AFTN TO ACCOUNT FOR CONVECTIVE LINE. THINK THIS WILL
TEND TO WEAKEN ON APPROACH TO NORTHERN MTNS BY 00Z. FARTHER S AND
W...ACTIVITY IS MORE ISO IN NATURE ATTM WHERE RELATIVE MIN IN
INSTABILITY EXISTS AND EXPECT THIS TO HOLD TRUE THRU THE REMAINDER
OF AFTN AS AXIS SHIFTS E. FURTHER W...ACROSS SOUTHERN MO AND
IL...COMPLEXES BLOWING UP ALONG WESTERN PORTIONS OF FRONTAL ZONE.
THESE WILL HAVE TO BE WATCHED BUT AS OF NOW...EXPECT THESE TO PASS
TO WELL S AND W THIS EVENING.

WITH PWATS RUNNING ARND 1.75 INCHES...HIGH FRZ LEVEL...AND LACK OF
ANY MEANINGFUL SHEAR...LOOKING AT MAINLY PULSE DUMPERS. COULD BE
MARGINALLY SVR HAIL IN THE TALLER STORMS THIS AFTN. MAIN THREAT
LOOKS TO BE WIND WITH ANY COLLAPSING CORES DUE TO DRY AIR BENEATH
H8. PUT GUSTY WORDING AND SM HAIL MENTION IN WX GRIDS FOR A FEW
HRS ACROSS NORTH...ALONG WITH HVY RAIN MENTION. SINCE THESE ARE
MOVING AND FFG RUNNING HIGH...THINK ANY WATER PROBLEMS WOULD BE
MINIMAL AND CONFINED TO POOR DRAINAGE URBAN AREAS.

PREVIOUS DISCUSSION BELOW...
CURRENT LAPS DATA SHOWING A SURFACE LOW OVER SOUTHEAST
OHIO...WITH A PRESSURE TROUGH EXTENDING INTO SOUTHWEST OHIO AND
SOUTHERN INDIANA. THIS IS PRIDING CONVERGENCE...AND VISIBLE
SATELLITE IMAGERY SHOWING ENHANCEMENT IN THE TOWERING CUMULUS
CLOUDS. THE FIRST ECHOES OF THE AFTERNOON NOW SHOWING UP ON RADAR
IN ILN TERRITORY...AND EXPECTED SHORTLY IN OUR SOUTHEAST OHIO
COUNTIES.

THE BIGGEST QUESTION IN THE FORECAST THROUGH THE EARLY PART OF
TONIGHT IS THE COVERAGE OF THE THUNDERSTORMS. IN EFFORTS TO GO
WITH A DETERMINISTIC FORECAST...KEEP THE LIKELIES IN THE NORTHERN
CWA THIS AFTERNOON...AND CLOSER TO THE MOUNTAINS THIS EVENING.
NOT A LOT OF CONCERN FOR SEVERE WEATHER HERE WITH WATER LOADING IN
A HIGH PRECIPITABLE WATER SOUNDING AND WEAK FLOW ALOFT.

THE FRONT/PRESSURE TROUGH BECOMES DIFFICULT TO TRACK INTO THE
OVERNIGHT...BUT DO HAVE IT MOVING INTO THE SOUTHERN AND EASTERN
PORTIONS OF WEST VIRGINIA. LEAVE SLIGHT CHANCE POPS IN GIVEN THIS
BOUNDARY...BUT TRY TO CLEAR THE SKY TO A DEGREE BEHIND THE FRONT.

A COUPLE OF WEAK SHORT WAVE TROUGH AXES APPEAR IN THE NORTHWEST
FLOW ALOFT MONDAY. THESE ARE NOT OVERLY IMPRESSIVE FEATURES...AND
NEITHER IS THE AVAILABLE MOISTURE...BUT HAVE OPTED FOR SLIGHT
CHANCE INTO MONDAY.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
MODELS ARE IN DESCENT AGREEMENT SHOWING AN H5 HEIGHT SHORT WAVE
ACROSS THE OH VALLEY BY TUESDAY 18Z. HOWEVER...DIFFERENCES EXIST
IN THE STRENGTH AND POSITION OF THE ASSOCIATED VORTICITY MAXIMUM.
WHILE THE GFS BRINGS AN ELONGATED VORTICITY FEATURE FROM CENTRAL
KY...NORTHEAST ACROSS WV...CONTINUING INTO SOUTHERN PA...THE CMC
AND ECMWF SHOW THIS VORT FEATURE FURTHER SOUTH ALONG KY EAST
NORTHEAST ACROSS EXTREME SOUTHERN WV. THE NAM IS THE WEAKER OF ALL
MODELS WITH A VERY DIFFUSED VORT FEATURE. BLENDED GFS/CMC
SOLUTIONS...ALLOWING POPS AND ASSOCIATED WEATHER TO EXIT THE
CENTRAL AND SOUTHERN SECTIONS MONDAY NIGHT.

WITH DRY AIR COLUMN EVIDENT IN MODEL SOUNDINGS...AND LACK OF
FORCING...OPTED TO KEEP DRY WEATHER TUESDAY AND WEDNESDAY AS A
WEAK HIGH PRESSURE DEVELOPS.

HIGH PRESSURE WILL LIKELY SETTLE IN BEHIND THE SHORT WAVE FOR
TUESDAY...WITH DRY WEATHER AND NEAR SEASONAL TEMPERATURES.

TEMPS WILL BE NEAR SEASONAL LEVELS...DUE MAINLY TO CLOUDS AND
SHOWERS SOUTH...TO SLIGHTLY COOLER AIR NORTH FOR TUESDAY.

WARMER THAN NORMAL TEMPERATURES EXPECTED WEDNESDAY PER PLENTY OF
SUNSHINE.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
MODEL TRY TO BRING ANOTHER BROADER BUT WEAKER H5 TROUGH INTO THE
AREA...UNDER NORTHWEST FLOW WEDNESDAY NIGHT. A COLD FRONT WILL
FOLLOW WITH ADDITIONAL H5 SHORT WAVES ON THURSDAY. KEPT CHANCE
POPS FOR NOW IN DAY 4 AS MODELS CONTINUES TO HAVE A GOOD GRIP ON
THESE SYSTEMS.

DECREASED POPS TO SLIGHT CHANCE BEHIND THE FRONT THURSDAY NIGHT
AND EARLY FRIDAY. HAVE NO POPS/WX FOR THE REST OF NEXT WEEKEND.

WENT WITH HPC TEMPERATURES GUIDANCE THROUGH THE PERIOD.

&&

.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
CHALLENGING TAFS TODAY WITH THE CONVECTIVE POTENTIAL AND TIMING.
DO HAVE TEMPO TSRA CB IN A FEW SITES...MAINLY NORTH THROUGH THE
EVENING TIME PERIOD. WITH CONVECTION ALREADY FIRING...THIS SEEMS
REASONABLE. NOT EXPECTING MUCH IN THE WAY OF WIND OR HAIL...GIVEN
THE SATURATED SOUNDINGS AND HIGH FREEZING LEVELS.

DO HAVE SOME CLEARING LATE TONIGHT AS THE CONVECTION CEASES AND
THE CONVECTIVE DEBRIS EVAPORATES...SO SOME LATE IFR IS NOT OUT OF
THE QUESTION WITH VALLEY FOG.

ALTHOUGH HAVE SOME SLIGHT CHANCE POPS INTO MONDAY...VFR IS
EXPECTED TO PREVAIL THROUGH 18Z.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: CONVECTIVE TIMING AND COVERAGE...AND THE QUESTION
OF FOG DEVELOPMENT LATE TONIGHT.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EDT 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    M    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    M    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    M    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    M
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    M    H    H

AFTER 18Z MONDAY...
IFR OR WORSE FOG EXPECTED AGAIN FOR MOST VALLEYS DURING PREDAWN
HOURS TUESDAY MORNING AND POSSIBLY WEDNESDAY MORNING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...26/ARJ
NEAR TERM...26/30
SHORT TERM...ARJ
LONG TERM...ARJ
AVIATION...26
Hazardous weather outlook, Jul 3, 3:43 AM EDT, 14 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
343 AM EDT SUN JUL 3 2011

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-040745-
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-
VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD-
PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
343 AM EDT SUN JUL 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 3, 5:00 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
500 PM EDT SUN JUL 3 2011

WVZ031-032-032130-
HARRISON WV-TAYLOR WV-
500 PM EDT SUN JUL 3 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HARRISON AND TAYLOR
COUNTIES...

AT 456 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF MANNINGTON...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM.

THIS STORM WILL BE NEAR LUMBERPORT AROUND 515 PM...MEADOWBROOK AROUND
520 PM...SHINNSTON AROUND 525 PM AND BRIDGEPORT AROUND 530 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
121 AND 129.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3944 8027 3940 8020 3941 8011 3925 8016
      3939 8054 3941 8055 3943 8054 3947 8050
      3947 8047

25
Special weather statement, Jul 3, 5:27 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
527 PM EDT SUN JUL 3 2011

WVZ031-032-040-032200-
BARBOUR WV-HARRISON WV-TAYLOR WV-
527 PM EDT SUN JUL 3 2011

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HARRISON...NORTHWESTERN
BARBOUR AND TAYLOR COUNTIES...

AT 526 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CLARKSBURG...
MOVING EAST AT 15 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM.

THIS STORM WILL BE NEAR CLARKSBURG AROUND 535 PM...DESPARD AROUND 540
PM...ANMOORE AROUND 545 PM...BRIDGEPORT AROUND 550 PM AND ROSEMONT
AROUND 600 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
115 AND 128.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3937 8008 3917 8010 3925 8045 3940 8040

25
Special weather statement, Jul 3, 5:29 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
529 PM EDT SUN JUL 3 2011

WVZ031-032-040-032200-
BARBOUR WV-HARRISON WV-TAYLOR WV-
529 PM EDT SUN JUL 3 2011

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HARRISON...NORTHWESTERN
BARBOUR AND TAYLOR COUNTIES...

AT 526 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CLARKSBURG...
MOVING EAST AT 15 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM.

THIS STORM WILL BE NEAR DESPARD AROUND 540 PM...ANMOORE AROUND 545
PM...BRIDGEPORT AROUND 550 PM AND ROSEMONT AROUND 600 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
115 AND 128.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3937 8008 3917 8010 3925 8045 3940 8040

25
Local storm report, Jul 3, 5:49 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
549 PM EDT SUN JUL 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     HAIL             BRIDGEPORT              39.29N  80.26W
07/03/2011  E1.00 INCH       HARRISON           WV   BROADCAST MEDIA

&&

EVENT NUMBER RLX1100754

JFD
Local storm report, Jul 3, 6:01 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
601 PM EDT SUN JUL 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     TSTM WND DMG     GRAFTON                 39.34N  80.02W
07/03/2011                   TAYLOR             WV   PUBLIC

            TREES DOWN ON RT 310 - HAYMOND ROAD AND WICKWIRE ROAD.

&&

EVENT NUMBER RLX1100755

JFD
Local storm report, Jul 3, 6:03 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
603 PM EDT SUN JUL 3 2011

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0538 PM     HAIL             CLARKSBURG              39.29N 80.38W
07/03/2011  U0.75 INCH       HARRISON           WV   PUBLIC

&&

NNNN

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 4:48 PM EDTSpecial Weather StatementRLXDoddridge27 min
Jul 3, 5:00 PM EDTSpecial Weather StatementRLXHarrison30 min
Jul 3, 5:27 PM EDTSpecial Weather StatementRLXHarrison33 min
Jul 3, 5:29 PM EDTSpecial Weather StatementRLXHarrison31 min
Jul 3, 5:41 PM EDTSevere Thunderstorm WarningRLXBarbour, Harrison, Taylor49 min
Jul 3, 5:52 PM EDTSevere Thunderstorm WarningRLXDoddridge, Gilmer, Ritchie34 min
Jul 3, 6:08 PM EDTSevere Thunderstorm WarningRLXBarbour, Randolph37 min
Jul 3, 6:53 PM EDTSpecial Weather StatementRLXPleasants37 min
Jul 3, 7:14 PM EDTSpecial Weather StatementRLXLewis31 min
Jul 3, 7:31 PM EDTSpecial Weather StatementRLXWebster29 min
Jul 3, 7:46 PM EDTSevere Thunderstorm WarningRLXRandolph, Upshur, Webster44 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.